Sets of integers with nonlong arithmetic progressions generated by the greedy algorithm
Authors: Joseph L. Gerver and L. Thomas Ramsey
Journal: Math. Comp. 33 (1979), 1353-1359
MSC: Primary 10L10
MathSciNet review: 537982
Full-text PDF Free Access
Abstract: Let be the set of positive integers containing no arithmetic progression of k terms, generated by the greedy algorithm. A heuristic formula, supported by computational evidence, is derived for the asymptotic density of in the case where k is composite. This formula, with a couple of additional assumptions, is shown to imply that the greedy algorithm would not maximize over all S with no arithmetic progression of k terms. Finally it is proved, without relying on any conjecture, that for all , the number of elements of which are less than n is greater than for sufficiently large n.
-  P. ERDÖS & P. TURAN, "On certain sequences of integers," J. London Math. Soc., v. 11, 1936, pp. 261-264.
-  Joseph L. Gerver, The sum of the reciprocals of a set of integers with no arithmetic progression of 𝑘 terms, Proc. Amer. Math. Soc. 62 (1977), no. 2, 211–214. MR 0439796, https://doi.org/10.1090/S0002-9939-1977-0439796-9
Retrieve articles in Mathematics of Computation with MSC: 10L10
Retrieve articles in all journals with MSC: 10L10